Texas, 2006Flash Flooding in Texas, September 7, 2006
September 7, 2006 · NWS AMA · 2 events in 2 counties and zones
Very heavy rainfall from thunderstorms across the central Texas panhandle during the early morning hours resulted in flash flooding. however damage was reported in downtown Borger.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $140,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very heavy rainfall from thunderstorms across the central Texas panhandle during the early morning hours resulted in flash flooding. No injuries were reported...however damage was reported in downtown Borger.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 6, 8:10 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 6, 8:10 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
910 PM CDT WED SEP 6 2006
.UPDATE...SHOWERS AND THUNDERSTORMS LOCATED OVER EASTERN NEW MEXICO
THIS EVENING ARE EXPECTED TO EVENTUALLY MOVE INTO THE PANHANDLES AS
A SHORTWAVE TROF APPROACHES THE AREA. Q-VECTOR PROGS INDICATE
INCREASING DYNAMICS OVERNIGHT AS THIS SYSTEM NEARS...WHICH IS
SUPPORTED BY THE WARM ADVECTION IN THE H85-H7 LAYER AS WELL AS THE
VORTICITY FIELDS. HAVE INCREASED THE POPS SLIGHTLY OVER THE
SOUTHWEST ZONES...WHILE LEAVING THE REMAINDER OF THE AREA NEAR THE
PREVIOUS FORECAST. WITH THE LOSS OF DAYTIME HEATING...THE SEVERE
THREAT WILL DIMINISH. HOWEVER...CANNOT RULE OUT A FEW STRONG
STORMS...ESPECIALLY IN THE WESTERN 1/3 OF THE CWA. HAVE ALSO
INCREASED SKY COVER TO MOSTLY CLOUDY FOR MOST OF TONIGHT ACROSS THE
WESTERN 1/2 OF THE PANHANDLES. TEMP FORECAST LOOKS GOOD AT THIS TIME
SO NO CHANGES ARE NECESSARY. WILL ISSUE UPDATE TO ZONES TO REFLECT
THE POPS CHANGES AND TO REMOVE TEMPORAL WORDING.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
JOHNSON
Hazardous weather outlook, Sep 6, 7:21 PM CST, 6 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT WED SEP 6 2006
OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
821 PM CDT WED SEP 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WESTERN AND CENTRAL
PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT.
THE CHANCE OF RAIN WILL INCREASE OVERNIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. STORMS THAT DEVELOP CLOSE TO THE
TEXAS...NEW MEXICO STATE LINE COULD BRIEFLY BECOME SEVERE...PRODUCING
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE THURSDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...THEN A SLIGHT CHANCE OF THUNDERSTORMS
TUESDAY NIGHT. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WHICH COULD RESULT IN ISOLATED FLOODING.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...
PARTICULARLY ACROSS THE COUNTIES BORDERING NEW MEXICO.
COCKRELL
In the hours before
Special weather statement, Sep 6, 10:31 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1131 PM CDT WED SEP 6 2006
TXZ002-070515-
SHERMAN TX-
1131 PM CDT WED SEP 6 2006
...STRONG THUNDERSTORM IN SHERMAN COUNTY...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF STRATFORD MOVING SOUTHEAST AT 10
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
COCKRELL
Flash Flood, Hutchinson
- When
- September 7, 1:29 AM CST to 3:41 AM CST
- Where
- Hutchinson County, Borger
- Property damage
- $140,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
Vehicles reported washed down the streets with flood damage in downtown Borger. Nine houses were reported flooded along with seventeen vehicles moved by the flood waters on Austin Street. The Wesleyan Church was also reported flooded on McGee Street with two feet of water.
Flash Flood, Carson
- When
- September 7, 3:00 AM CST to 5:30 AM CST
- Where
- Carson County, 2 mi N of White Deer
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.404, -101.354 (the zone’s center; the record gives no point)
Farm-to-Market Road 294 just north of White Deer reported to have water of unknown depth over the surface of the road. A deputy had to turn around and was unable to continue heading south on Farm-to-Market Road 294 into White Deer.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 7, 20061 death · $80,000 · 1 event
- Lightning Strike in Colorado, September 7, 20061 death · 1 event
- Lightning Strike in Florida, September 7, 2006$100,000 · 1 event
- Lightning Strike in Alabama, September 7, 2006$50,000 · 1 event
- High Surf in Hawaii, September 7 to 8, 200613 events
- Hail in North Dakota, September 7, 20061 in hail · 7 events
- Hail and Damaging Wind in Georgia, September 7, 2006$12,000 · 1 in hail · 3 events
- Hail in Minnesota, September 7, 20061.25 in hail · 5 events
- Heavy Rain in Arizona, September 7, 20061 event
- Flash Flood in Arizona, September 7, 2006$5,000 · 1 event
- Damaging Wind in Florida, September 7, 200650 kt wind · 1 event
- Heavy Rain in Florida, September 7, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534932, 5534933.